Ketamine and alcohol
Ketamine and alcohol are both downers. They cause less activity in your brain. They reinforce each other’s effect. Some people like a low dose of both. At higher doses, the chance of unpleasant effects is considerably greater. Many people report feeling nauseous and vomiting. They are also more likely to become disoriented. They no longer understand what is happening and how to react to it.
Especially after a lot of alcohol it is not recommended to take ketamine. The chance of throwing up is high. If you first take ketamine and then drink alcohol, you are better able to control how you feel. But then still it is possible you’ll feel nauseous.
You can pass out of the combination. If you also feel nauseous and have to vomit, you could choke on your own vomit because you can’t control your body anymore. So always avoid passing out. Passing out is not ‘taking a nap’. It requires medical care. If someone has passed out of alcohol and ketamine, it is important to see whether someone responds to painful stimuli. If someone does not respond, call the ambulance immediately or take someone to the emergency room. If someone still responds to painful stimuli, keep a close eye on that person. And continue to administer pain stimuli until the person is awake again. Lay the person on their side so that vomit does not block the airway.
Alcohol reduces how deeply and how often you breathe. Combining alcohol with ketamine enhances that effect. Especially if you take even more downers (eg GHB or benzodiazepines, sleeping pills) then the chance of respiratory depression is greater. You then get too little oxygen, which can lead to a coma and in extreme cases you can die.